Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 3, 2021, 10:41 AM EDT for Dade County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 10:41 AM EDT (14:41 UTC)
- Expired
- Jun 3, 2021, 11:15 AM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
185
WWUS82 KFFC 031441
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1041 AM EDT Thu Jun 3 2021
GAZ001-002-031515-
Walker GA-Dade GA-
1041 AM EDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 1115 AM EDT...
At 1041 AM EDT...a strong thunderstorm was near Higdon, or near
Bridgeport...moving northeast at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Trenton, Chickamauga, Lookout Mountain, Cole City, Wildwood,
Fairview, Stephensville, Chattanooga Valley, New England,
Morganville, Hooker, Cloudland Canyon State Park and Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8526 3489 8527 3475 8556 3486 8559
3498 8560
TIME...MOT...LOC 1441Z 241DEG 38KT 3486 8568
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 3, 7:23 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 3, 7:23 AM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 723 AM EDT Thu Jun 3 2021 ...12Z Aviation Forecast Discussion... .PREV DISCUSSION... /Issued 347 AM EDT Thu Jun 3 2021/ SHORT TERM /Today through Friday/... Ongoing scattered showers this morning across the northwest corner of the state will continue intermittently lifting across portions of far north Georgia through sunrise. This activity is occurring ahead of a weak cold front that will slowly progress into north Georgia today as the upper trough pushes eastward across the Mississippi Valley. Coverage of scattered convection is thus expected to be higher today ahead of this frontal boundary across north Georgia, particularly as instability increases with daytime heating. Another area of higher convective coverage is more likely be focused across eastern/southeastern portions of the CWA this afternoon courtesy of enhanced Atlantic moisture and convergence along the seabreeze boundary. The threat for a few strong to severe thunderstorms will exist this afternoon and evening given MUCAPE values as high as 1500 J/kg and up to 30-40kts of bulk shear. Localized damaging wind gusts would be the main threat with any stronger storm. By tomorrow, the weakening surface front will have continued its slow southeastward progression, roughly bisecting the area by afternoon. Thus, drier conditions can be expected across north Georgia with lingering chances for isolated to scattered afternoon convection focused in central Georgia Friday afternoon. Temperatures today and Friday will be near normal, ranging through the 80s, while Friday morning lows range mainly through the 60s. RW LONG TERM /Friday Night through Wednesday/... As the extended period begins, the upper level trough axis be lifting northeastward towards the mid-Atlantic coast. Meanwhile, the weakening frontal boundary is expected to stall in central Georgia as it loses upper level forcing from its parent trough, washing out entirely shortly afterwards. Precipitation chances will steadily diminish Friday night into Saturday as a shortwave ridge and an associated surface high move over north Georgia. PoPs on Saturday have been trended down once again as confidence increases in drier air associated with these features moving into north Georgia. Slight chance to chance PoPs remain to the south of the I-20 corridor as diurnally-driven convection develops on Saturday afternoon. The highest PoPs will be in the southeast portions of the forecast area. The influence of the shortwave ridge over north Georgia will be short-lived. A closed off upper low developing over Texas will allow for a return a southwesterly flow regime aloft on Sunday, which will persist into the early parts of next week. This will advect deep moisture into the area which will persist even as the upper level flow weakens. With southerly low level flow and weak impulses traversing the flow aloft, scattered to numerous airmass thunderstorms are expected each day through the remainder of the period, with the highest coverage of storms expected during the afternoon hours each day. Rainfall totals from Saturday through Wednesday are forecast to range from 0.5-1" in central Georgia and from 0.25-0.5" in north Georgia. Afternoon highs are forecast to be near climatological normals - mainly in the 80s across the area through the extended period. With copious Gulf moisture and high dewpoints, low temperatures will run mainly 4-8 degrees above average - mainly in the mid to upper 60s. King && .AVIATION... 12Z Update... Most TAF sites are maintaining VFR conditions, though an area of patchy IFR cigs has built into AHN area. Low cigs are currently expected to remain east of ATL area sites. Through the day, VFR cigs between 6-10kft are expected. Some potential for lower cigs early Friday morning. Chance for sct shra/tsra increases after 17-19z with highest tsra potential likely after 19-20z. Morning SE winds are expected to trend toward SW by 14-15z at 4-8kts through the day before becoming light and vrb to near calm overnight. //ATL Confidence...12Z Update... Medium confidence on Friday morning cigs. High confidence on other elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 86 66 87 64 / 50 50 20 10 Atlanta 86 67 85 66 / 40 30 20 10 Blairsville 78 59 81 57 / 50 50 20 5 Cartersville 84 63 85 61 / 50 40 20 5 Columbus 90 68 88 68 / 20 20 30 10 Gainesville 83 65 85 64 / 50 40 20 5 Macon 89 67 89 66 / 30 30 30 20 Rome 83 64 86 62 / 60 40 10 5 Peachtree City 88 65 85 64 / 30 30 20 10 Vidalia 89 70 89 70 / 60 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....King AVIATION...RW
Hazardous weather outlook, Jun 3, 5:29 AM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 529 AM EDT Thu Jun 3 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-040930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 529 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected to enter north Georgia ahead of an approaching cold front this morning, then spread across the majority of the area by this afternoon. A few storms today may become strong to severe, with damaging wind gusts and hail up to one inch being the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Scattered thunderstorms will be likely from Friday through Wednesday. Storms will be mainly located in central Georgia on Friday and Saturday, then across the area Sunday through Wednesday. An isolated strong to severe storm cannot be ruled out on any of these days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jun 3, 10:41 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1041 AM EDT Thu Jun 3 2021
GAZ001-002-031515-
Walker GA-Dade GA-
1041 AM EDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER AND DADE
COUNTIES UNTIL 1115 AM EDT...
At 1041 AM EDT...a strong thunderstorm was near Higdon, or near
Bridgeport...moving northeast at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Trenton, Chickamauga, Lookout Mountain, Cole City, Wildwood,
Fairview, Stephensville, Chattanooga Valley, New England,
Morganville, Hooker, Cloudland Canyon State Park and Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3498 8526 3489 8527 3475 8556 3486 8559
3498 8560
TIME...MOT...LOC 1441Z 241DEG 38KT 3486 8568
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:19 PM EDT | Special Weather Statement | FFC | Catoosa, Walker, Whitfield | 41 min |
| Jun 3, 1:39 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 51 min |
| Jun 3, 1:44 PM EDT | Special Weather Statement | FFC | Haralson | 46 min |
| Jun 3, 2:12 PM EDT | Special Weather Statement | FFC | Murray | 33 min |
| Jun 3, 2:46 PM EDT | Special Weather Statement | FFC | Murray | 29 min |
| Jun 3, 3:56 PM EDT | Special Weather Statement | FFC | Haralson | 34 min |
| Jun 3, 4:32 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.